Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 241, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 7, 2007, 7:58 PM CDT for Pawnee County, Rush County, Kansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 7, 2007, 8:27 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Pawnee County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 87 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:00 PM CDT | TSTM WND DMG | 1 E Ash Valley, KS | 2 INCH TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 080058 SVRDDC KSC145-165-080145- /O.NEW.KDDC.SV.W.0241.070808T0058Z-070808T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 758 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RUSH COUNTY IN CENTRAL KANSAS. NORTHERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 845 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF ASH VALLEY...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ASH VALLEY... SHAFFER... TIMKEN... RUSH CENTER... BISON... LA CROSSE... RURAL RESIDENCES OF NORTHERN PAWNEE AND SOUTHERN RUSH COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3827 9957 3826 9904 3855 9904 3854 9957 $$
2 follow-up statements
000 WWUS53 KDDC 080116 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 816 PM CDT TUE AUG 7 2007 KSC145-165-080145- /O.CON.KDDC.SV.W.0241.000000T0000Z-070808T0145Z/ RUSH KS-PAWNEE KS- 816 PM CDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHERN PAWNEE AND SOUTHERN RUSH COUNTIES... AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ASH VALLEY...MOVING NORTH AT 10 MPH. LAT...LON 3827 9957 3826 9904 3855 9904 3854 9957 $$ KRUSE
000 WWUS53 KDDC 080127 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 827 PM CDT TUE AUG 7 2007 KSC145-165-080137- /O.CAN.KDDC.SV.W.0241.000000T0000Z-070808T0145Z/ RUSH KS-PAWNEE KS- 827 PM CDT TUE AUG 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PAWNEE AND SOUTHERN RUSH COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHERN PAWNEE AND SOUTHERN RUSH COUNTIES. LAT...LON 3827 9957 3826 9904 3855 9904 3854 9957 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:03 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 7, 3:03 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 303 PM CDT TUE AUG 7 2007 .DISCUSSION... DAYS 1-2... PRIMARY CHALLENGE CONTINUES TO BE THUNDERSTORM CHANCES AND INTENSITY MAINLY TONIGHT THROUGH TOMORROW NIGHT. AS OF 1945 UTC...SURFACE LOW WAS CENTERED NEAR HUGOTON/LIBERAL AREA WITH CONVERGENT SURFACE WIND BOUNDARY EXTENDING NORTHEAST FROM THE LOW THROUGH THE NORTHERN DDC CWA. LAPS ANALYSIS 0-3KM AGL LAPSE RATES SUGGEST DEEPLY MIXED BOUNDARY LAYER ALONG AND SOUTH OF BOUNDARY WITH 8-9 C/KM. AM SEEING A FEW CUMULUS OUT THE WINDOW TO THE SOUTH AS WELL AS ON THE VISIBLE SAT LOOP. NEAR THE SURFACE LOW AND BOUNDARY...TSTM DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING HOURS. UPPER AIR DISTURBANCE WAS LOCATED ALONG THE NM/CO BORDER NEAR THE RATON MESA AREA WHICH WILL LIKELY ENHANCE CONVECTIVE ACTIVITY THIS EVENING OVER THE WESTERN CWA. WILL GO WITH 30-40 POPS THIS EVENING...THEN AS MCS IS EXPECTED TO GROW...WILL GO WITH 40-50 POPS ALONG/NORTH OF THE BOUNDARY FROM HAMILTON TO SCOTT TO LANE COUNTIES NORTHEASTWARD THROUGH ELLIS COUNTY. 500MB WINDS OF 20-25KTS WILL SUPPORT AT LEAST SOME STORM ORGANIZATION AND ISOLATED TO WIDELY SCATTERED SEVERE REPORTS WILL BE POSSIBLE...PRIMARILY IN THE FORM OF DAMAGING STRAIGHT LINE WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS WITH THE STRONGEST STORMS. SHOULD SEE MCS CONTINUE THROUGH THE OVERNIGHT HOURS AS LOW LEVEL JET INCREASES BY 0600 UTC...MAINLY NORTH OF OF A LAKIN TO DIGHTON TO LACROSSE LINE...WITH MCS WANING AND MOVING NORTHEAST OF CWA BY OR SHORTLY AFTER 0900 UTC WEDNESDAY. THIS SUBTROPICAL JETLET/VORT MAX WILL MOVE SLOWLY ACROSS WESTERN/CENTRAL KANSAS WEDNESDAY WITH SURFACE CONVERGENCE AXIS EXTENDING ACROSS DDC CWA AGAIN...THUS REDEVELOPMENT OF ISOLATED TO WIDELY SCT STORMS IS EXPECTED BY LATE AFTERNOON/EARLY EVENING...WILL HANDLE WITH 20-25 POPS FOR NOW ACROSS THE CENTRAL AND EASTERN ZONES...BUT THINK THE BEST AREA FOR ORGANIZED MCS WILL BE OVER NORTHEAST KANSAS OR SOUTHEAST NEBRASKA...WELL AWAY FROM THE DDC CWA. STUBBORN SURFACE BOUNDARY WILL PROBABLY LINGER OVER THE SOUTHERN CWA THURSDAY AND AS LONG AS THIS WEAK BOUNDARY REMAINS IN PLACE...THE OPPORTUNITY FOR ISOLATED TSTMS WILL BE THERE. -UMSCHEID DAYS 3-7... THE FORECAST FOR THE WEEKEND INTO EARLY NEXT WEEK STILL LOOKS ON TRACK AS UPPER RIDGE BUILDS BACK INTO THE CENTRAL AND WESTERN HIGH PLAINS. THE ONLY REAL QUESTION DURING THIS TIME FRAME WILL BE HOW WARM WILL IT GET AND WHAT DAY WILL IT BE THE HOTTEST. WILL CONTINUE TO FOLLOW THE PREVIOUS SHIFTS TREND AND WARM TEMPS A FEW DEGREES MORE SAT AND SUNDAY. UNTIL THEN IT WILL BE INTERESTING TO WATCH WHAT HAPPENS NEAR AN UPPER LEVEL DEFORMATION ZONE AND ASSOCIATED SURFACE BOUNDARY WHICH NOW IS PROGGED TO BE LOCATED ACROSS OUT SE CWA THURSDAY NIGHT INTO FRIDAY. AT THIS TIME OPTING TO WAIT ON LATER RUNS BEFORE INSERTING POPS BUT IT DOES LOOK LIKE THAT WE MAY SEE A FEW MORE CLOUDS IN THIS AREA WHICH WOULD HOLD TEMPS DOWN A FEW DEGREES. WILL THEREFORE COOL TEMPS IN THIS AREA A FEW DEGREES ON FRIDAY AFTERNOON COMPARED TO DAYTIME HIGHS EXPECTED ON THURSDAY AND SATURDAY. && .AVIATION... ANOTHER DAY TO DEAL WITH WHERE OUR BOUNDARY WILL BE FOR AFTERNOON CONVECTION. PER 17Z SFC ANALYSIS AM LEANING TOWARDS THE NAM SOLUTION WITH OUR BOUNDARY BETWEEN KDDC/KGCK AND KHYS SINCE THE 12Z RUN DID A DECENT JOB AT 15Z. GIVEN THIS KHYS AND KGCK WILL HAVE THE BETTER OPPORTUNITY FOR SOME THUNDER NEAR OR OVER THE AIRPORT...DDC LESS OF A CHANCE. BASED ON PROGGED SOUNDINGS AROUND 00Z ALSO IT LOOKS LIKE ANY STORM WHICH DOES GET GOING WILL LIKE BE PRODUCING SOME STRONG GUSTY WINDS. AS OF 18Z IT LOOKS LIKE THE BETTER CHANCE WILL BE AWAY FROM OUR TAF SITE WITH THE POSSIBLE EXCEPTION OF KHYS. WILL CONTINUE BE MONITORED THIS AND AMEND AS NEEDED. AFTERWORDS PCPN ENDS AND CIGS MUCH LIKE LAST NIGHT AND OVERALL EXPECTING VFR CONDITIONS ONCE PCPN CHANCES END. ONCE AGAIN HYS ARE WILL BE THE LAST TO SEE CLOUDS AND CHC OF PCPN TO END. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 100 73 101 / 30 20 20 10 GCK 71 99 68 100 / 30 20 20 10 EHA 68 98 70 101 / 30 20 20 10 LBL 72 101 71 102 / 30 20 20 10 HYS 75 97 73 101 / 40 20 20 10 P28 75 100 74 103 / 10 10 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN25/18/18
Hazardous weather outlook, Aug 7, 4:22 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 422 AM CDT TUE AUG 7 2007 KSZ030-031-043>046-061>066-074>081-084>090-081015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 422 AM CDT TUE AUG 7 2007 /322 AM MDT TUE AUG 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE TONIGHT MAINLY TO THE WEST OF A LIBERAL TO DODGE CITY TO HAYS LINE. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE SAME REGION WEDNESDAY. HOWEVER, COVERAGE SHOULD BE LESS. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT WEST OF A LINE FROM LIBERAL TO DODGE CITY TO HAYS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC EKB
In the hours before
Local storm report, Aug 7, 7:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
725 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 2 NE ROZEL 38.22N 99.38W
08/07/2007 E60 MPH PAWNEE KS PUBLIC
&&
JFINCHLocal storm report, Aug 7, 7:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 7 NE ROZEL 38.27N 99.31W
08/07/2007 PAWNEE KS TRAINED SPOTTER
2 INCH LIVE LIMBS DOWN
&&
JFINCHLocal storm report, Aug 7, 7:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
743 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 15 NE JETMORE 38.24N 99.70W
08/07/2007 E60 MPH HODGEMAN KS PUBLIC
&&
JFINCHLocal storm report, Aug 7, 7:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
749 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 7 S BAZINE 38.34N 99.69W
08/07/2007 E0.88 INCH NESS KS PUBLIC
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 39 min |
| Aug 7, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 40 min |
| Aug 7, 7:34 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 41 min |
| Aug 7, 8:12 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 42 min |
| Aug 8, 2:37 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 15 min |
| Aug 8, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.